Aa
A
A
A
Close
Heart Disease Community
20.1k Members
Avatar universal

Blood Pressure Question

I recently (two months ago) started medication for high blood pressure. I'm 43 and my pressure generally ran around 185 over 120 (range). My doctor put me on a medicine called Micardis HCT which is a combination medication with the common diuretic hydrochlorothiazide and the drug telmisartan.

This is the first time I have been on blood pressure medicine, and the drug has worked very well in terms of my blood pressure itself. I take my pressure at home with an electric blood pressure monitor and I now average about 130 over 72 to 75.

My question is, are there side effects associated with lowering blood pressure that much that fast? The reason I ask is that I feel as though I do not have good circulation in my feet. My feet and to a lesser extent my fingers get cold and look a bit purplish in color (not badly off-color) but slightly.

Any ideas?

Rob
2 Responses
159619 tn?1538184537
COMMUNITY LEADER
I don't think your BP meds would do this. I too had HP, around 150/90 and started taking Benicar HCt 40/12.5, pretty much the same med you are on. My BP now runs 110/70, in fact it dropped almost immediately upon starting the meds with no side effects. Your BP has dropped considerably, but at 130 systolic you are still in the pre-hypertensive range and not yet down to a normal rate of 120/80 so I would not think your BP is doing this to you. Also, if you are using an eectronic monitor, make sure to take it with you to you next doctor appointment to have it checked for accuracy. Some models are prone to understate BP. I use a Omron HEM637 which is a wrist monitor with a built in snesor to make sure it is positioned right, if not it won't take a reading and it has been accurate everytime I have it checked by my doctor or cardiologist.

You really should run this by your dcotor to be safe, but I don't think it's because your BP has dropped.

Good luck,

Jon
Avatar universal
Jon,

Thanks for your response!

Rob
Have an Answer?
Top Heart Disease Answerers
159619 tn?1538184537
Salt Lake City, UT
11548417 tn?1506084164
Netherlands
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.